Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 25, 2019, 10:58 PM EDT for Franklin County, Liberty County, Wakulla County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2019, 10:58 PM EDT (02:58 UTC)
- Expired
- Apr 25, 2019, 11:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 71 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 11:30 PM EDT | TSTM WND DMG | 2 W Mcintyre, FL | FALLEN TREES OR LIMBS RESULTED IN A POWER OUTAGE. REPORTED VIA DUKE ENERGY OUTAGE WEBSITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 7:31 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
567 WUUS52 KTAE 260258 SVRTAE FLC037-077-129-260345- /O.NEW.KTAE.SV.W.0113.190426T0258Z-190426T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 1058 PM EDT THU APR 25 2019 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Southwestern Wakulla County in Big Bend of Florida... Southeastern Liberty County in Big Bend of Florida... Franklin County in Big Bend of Florida... * Until 1145 PM EDT. * At 1057 PM EDT, a severe thunderstorm was located over Eastpoint, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Carrabelle, St George Island, Eastpoint, Franklin, Sopchoppy, Carrabelle Beach, Alligator Point, Saint Teresa, Turkey Point, Bald Point, Royal Bluff, Panacea-Wakulla Airport, Mcintyre, High Bluff, Yent Place, St George Island St Pk, Sanborn, Panacea, Green Point and Buckhorn. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A Tornado Watch remains in effect until 100 AM EDT for Big Bend of and the Panhandle of Florida. LAT...LON 2980 8503 3019 8448 2993 8427 2963 8490 TIME...MOT...LOC 0257Z 240DEG 49KT 2977 8485 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 04-MCD
1 follow-up statement
022 WWUS52 KTAE 260333 SVSTAE Severe Weather Statement National Weather Service Tallahassee FL 1133 PM EDT THU APR 25 2019 FLC037-077-129-260345- /O.CON.KTAE.SV.W.0113.000000T0000Z-190426T0345Z/ Wakulla FL-Liberty FL-Franklin FL- 1133 PM EDT THU APR 25 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR SOUTHWESTERN WAKULLA...SOUTHEASTERN LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES... At 1133 PM EDT, a severe thunderstorm was located 11 miles south of Crawfordville, moving northeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Carrabelle, Sopchoppy, Carrabelle Beach, Alligator Point, Saint Teresa, Turkey Point, Bald Point, Panacea-Wakulla Airport, Mcintyre, Yent Place, Sanborn, Panacea, Buckhorn, Lanark Village and Curtis Mill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A Tornado Watch remains in effect until 100 AM EDT for Big Bend of Florida. LAT...LON 2992 8486 3019 8448 2993 8427 2974 8470 TIME...MOT...LOC 0333Z 240DEG 49KT 3002 8436 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 04-MCD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:39 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 25, 9:39 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 939 PM EDT Thu Apr 25 2019 .NEAR TERM [Through Tonight]... The cold front is currently (8:30 PM EDT) located over Central MS and New Orleans. Strong to severe thunderstorms will move through the region this evening and overnight. Instability is fairly low around 500 to 1000 J/KG mainly in the FL Panhandle. Deep layer shear is high around 50 knots. These storms may intensify as a shortwave trough moves through around midnight. A tornado watch is in effect until 1 AM EDT for most of the FL Panhandle. Damaging winds will be the primary threat but a few isolated tornadoes are also possible. .SHORT TERM [Friday Night Through Saturday Night]... Upper trough responsible for pushing the cold front through the region will lift out quickly to the northeast late Friday. Largely zonal flow will take its place through Saturday with dry conditions expected. Airmass behind the front is not a whole lot cooler than in front, so temperatures will remain mild on Saturday. Expect to start the day in the lower to mid 50s before rising to the lower to mid 80s in the afternoon. .LONG TERM [Sunday Through Thursday]... Upper ridge is forecast to build over the Southeastern states by early next week. This will keep the weather dry and warm. May see some 90 degree high temperatures creep into the area by Monday and Tuesday. .AVIATION... [Through 00Z Saturday] A line of strong to severe storms will move through the region tonight. MVFR CIGs are likely overnight and in the morning hours. Brief periods of IFR conditions are possible. VFR conditions will return in the late morning hours. Rain will be moving out of the region by sunrise. .MARINE... Winds will increase to Exercise Caution levels overnight as a front crosses the coastal waters. Winds could locally be much higher in and near the showers and thunderstorms. Conditions will improve into Saturday, with light winds and low seas expected through early next week. .FIRE WEATHER... Rain is expected tonight. Much drier air will move into the region by Saturday. Relative humidity values will be in the 40 percent range tomorrow and in the 20-35 percent range on Saturday. Red Flag conditions are not expected since winds will be light Saturday. High dispersions over 75 are expected tomorrow. .HYDROLOGY... The Apalachicola River near Blountstown continues to slowly fall. Elsewhere, rivers and streams are generally steady or falling. Rainfall amounts tonight into Friday will range from less than half an inch in the north to around 1.5 inches along the coast. These amounts may cause some temporary rises in the smaller basins, but significant rises are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Spotters should safely report significant weather conditions and/or damage by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 64 82 53 84 51 / 90 10 0 0 0 Panama City 65 79 57 76 58 / 100 0 0 0 0 Dothan 63 78 52 80 53 / 90 0 0 0 0 Albany 65 80 54 81 54 / 90 10 0 0 0 Valdosta 64 82 53 83 53 / 90 30 0 0 0 Cross City 65 82 54 83 55 / 90 50 0 0 0 Apalachicola 66 80 57 76 57 / 90 10 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UNEAR TERM...McD SHORT TERM...Camp LONG TERM...Camp AVIATION...McD MARINE...Camp FIRE WEATHER...Barry HYDROLOGY...Camp
In the hours before
Local storm report, Apr 25, 9:57 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
957 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG ROETON 31.60N 85.83W
04/25/2019 COFFEE AL 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE ROETON
BAPTIST CHURCH IN COFFEE COUNTY ALABAMA.
&&
EBThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:45 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Franklin, Gulf | 30 min |
| Apr 25, 9:51 PM EDT | Special Marine Warning | TAE | 114 min | |
| Apr 25, 10:14 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 46 min |
| Apr 25, 11:04 PM EDT | Special Marine Warning | TAE | 56 min | |
| Apr 25, 11:26 PM EDT | Special Weather Statement | TAE | Leon | 49 min |
| Apr 25, 11:40 PM EDT | Special Marine Warning | TAE | 95 min | |
| Apr 25, 11:44 PM EDT | Special Weather Statement | TAE | Wakulla | 31 min |
| Apr 25, 11:49 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Taylor, Wakulla | 41 min |
| Apr 25, 11:53 PM EDT | Special Marine Warning | TAE | 97 min | |
| Apr 26, 12:14 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 46 min |
| Apr 26, 12:36 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 39 min |
| Apr 26, 12:53 AM EDT | Special Marine Warning | TAE | 67 min | |
| Apr 26, 1:07 AM EDT | Special Marine Warning | TAE | 83 min | |
| Apr 26, 1:12 AM EDT | Special Weather Statement | TAE | Dixie, Lafayette, Madison, Taylor | 48 min |
| Apr 26, 1:34 AM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 41 min |
| Apr 26, 1:57 AM EDT | Special Marine Warning | TAE | 63 min | |
| Apr 26, 2:01 AM EDT | Special Marine Warning | TAE | 59 min | |
| Apr 26, 2:12 AM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 33 min |
| Apr 26, 2:57 AM EDT | Special Marine Warning | TAE | 65 min | |
| Apr 26, 3:25 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 31 hr |
| Apr 26, 3:57 AM EDT | Special Marine Warning | TAE | 3 min | |
| Apr 26, 4:04 AM EDT | Special Marine Warning | TAE | 86 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.